BARBARA R. REED, M.D.; J. CLARK HUFF, M.D.; STEPHEN K. JONES, M.D.; PAUL W. ORTON, M.D.; LELA A. LEE, M.D.; DAVID A. NORRIS, M.D.
Photosensitive eruptions with clinical and histologic features of subacute cutaneous lupus erythematosus and antibodies to SS-A(Ro) antigen occurred in five patients taking hydrochlorothiazide. After drug therapy was discontinued, the eruptions cleared. In one patient anti-SS-A antibodies disappeared after discontinuation of thiazide, and in another rechallenge with hydrochlorothiazide produced an acute dermatitis with a photodistribution. These eruptions may represent a new type of photosensitive drug reaction in which the photoactive drug may be synergistic with anti-SS-A antibody in producing cutaneous lesions of photosensitive subacute cutaneous lupus erythematosus.
Learn more about subscription options.
Register Now for a free account.
REED BR, HUFF JC, JONES SK, ORTON PW, LEE LA, NORRIS DA. Subacute Cutaneous Lupus Erythematosus Associated with Hydrochlorothiazide Therapy. Ann Intern Med. 1985;103:49–51. doi: 10.7326/0003-4819-103-1-49
Download citation file:
Published: Ann Intern Med. 1985;103(1):49-51.
Lupus Erythematosus, Rheumatology.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only